Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Nash rings on planar domains


Author: Gustave A. Efroymson
Journal: Trans. Amer. Math. Soc. 249 (1979), 435-445
MSC: Primary 14J05; Secondary 13F15, 14G30
DOI: https://doi.org/10.1090/S0002-9947-1979-0525683-0
MathSciNet review: 525683
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let D be a semialgebraic domain in $ {R^2}$. Let $ {N_D}$ denote the Nash ring of algebraic analytic functions on D. Let $ {A_D}$ denote the ring of analytic functions on D. The main theorem of this paper implies that if $ \mathcal{B}$ is a prime ideal of $ {N_D}$, then $ \mathcal{B}{A_D}$ is also prime. This result is proved by considering $ p\left( {x,\,y} \right)$ in $ \textbf{R}[{x,\,y}]$ and showing that $ p({x,\,y})$ can be put into a form so that its factorization in $ {N_D}$ is given by looking at its local factorization as a polynomial in y with coefficients which are analytic functions of x. Then for more general domains, a construction using the ``complex square root'' enables one to reduce to the case already considered.


References [Enhancements On Off] (What's this?)

  • [1] S. Abhyankar, Local analytic geometry, Academic Press, New York and London, 1964. MR 0175897 (31:173)
  • [2] J. Bochnak and J. J. Risler, Analyse differentielle et geometrie analytique, Lecture Notes in Math., vol. 535, Springer-Verlag, New York, 1976, pp. 63-69. MR 0464288 (57:4222)
  • [3] N. Bourbaki, Commutative algebra, Chap. 7, Diviseurs, Hermann, Paris, 1965. MR 0260715 (41:5339)
  • [4] G. Efroymson, A nullstellensatz for Nash rings, Pacifie J. Math. 54 (1974), 101-112. MR 0360576 (50:13024)
  • [5] J. Hubbard, On the cohomology of Nash sheaves, Topology 11 (1972), 265-270. MR 0295380 (45:4446)
  • [6] T. Mostowski, Some properties of the ring of Nash functions, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 3 (1976), no. 2, 245-266. MR 0412180 (54:307)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14J05, 13F15, 14G30

Retrieve articles in all journals with MSC: 14J05, 13F15, 14G30


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1979-0525683-0
Keywords: Nash ring, factorization of polynomials in Nash ring
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society